going on Imuran

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mythreesons
Regular Member


Date Joined Feb 2008
Total Posts : 21
   Posted 3/5/2008 5:03 AM (GMT -6)   
 Hi everyone.
 I wanted to get some advice on What to expect from taking Imuran,
First some background.  My GI has been trying to get me under control and first had me on Asacol 4x400mg  3 times a day And mesalimine enema 4g/60 ml. When t his did not improve my situation I was put on Prednisone 40 mg now tapering  35 soon to be 30mg.  While I feel much better than I did mainly because I felt so bad before anything would be an improvment my symtoms are still not where they think it should be.  When I started the taper off 40 mg Pred I noticed a return in intensity of some symtoms mainly cramps, more mucus and urgency increase again Ny BM is still considerd loose  very thin or ribbon like but formed but brakes up into nothing when I flush. The new twist is this after taking a blood sample yesterday it came back that my blood sugar was high (200) which I understand is a side effect of the pred but a concern for my health in addition to my UC. What my GI wants to do is to continue the taper off Pred but put me on Imuran to get the UC under control and avoid the high blood suger issue that Pred seems to cause me.  I am beside mysel about this .  It seems that I am advancing through the available treatments so fast my worry is that nothing will work.  My question is What can I expect from going on Imuran.side effects and long term damage. The way I am feeling now if there is something that is going to go wrong it will. I am as worried about the drugs I need to take as the UC I developed.  Any help you can give me would be great. Thanks

tjf
Veteran Member


Date Joined Dec 2005
Total Posts : 3238
   Posted 3/5/2008 6:49 AM (GMT -6)   
I have been on Imuran almost two years. Side effects wise...I did have some nausea at first. I was taking it in the mornings but once I switched to the evenings that went away. I do have a lot of fatigue. Not sure whether I can blame that on the Imuran or the UC.

You will also have to have bloodwork taken. I had a lot at the beginning b/c they couldn't get my dosage correct. Now I go every 3/months. It may take awhile to kick in so be prepared for that. It took several months for me. I was also steriod dependent at the time.

Do a search at the top of the page on Imuran. This comes up a lot and you can get some additional information. Keep us posted!
Tabitha (Tab)

100mg Azathioprine, 2 Fibercon, Colazal-9 a day, Acidopholis Pearls, Nexium

http://www.healingwell.com/donate
Co-Moderator UC Forum


mythreesons
Regular Member


Date Joined Feb 2008
Total Posts : 21
   Posted 3/6/2008 6:06 AM (GMT -6)   
Thanks for the reply,
I had blood drawn the other day and will meet with my GI next week to get this going provided the blood test come back ok. I will be doing a lot of reading on this abut feel concern that the effects of these drugs will end up harmong me as much as the UC. I also know I may not have a choice. If anyone else can add how this drug effected them short and long term that woulkd be helpful. I think hearing it from someone going through it is a lot more valuable than the facts from a paper.
Thanks

LondonGirl
New Member


Date Joined Oct 2006
Total Posts : 11
   Posted 3/6/2008 8:30 AM (GMT -6)   
Hi Mythreesons,

I've just read your post and I seem to be in a similar situation to you am on 3x400mg ASACOL 3 times a day, 25mg Prednisolone. I seem to be steroid dependent a few weeks after coming off them I get the bleeding, clots and mucus. My doctor has mentioned going on azathiaprine (IMURAN) but it really scares me too. So I am delaying it as there is a new drug on the market called MEZAVANT XL which works like ASACOL but you only have to take it once a day. I have no idea if it'll work as it's only been out sice Nov 07 but I want to try something else before I really have to think about azathiaprine.

mythreesons
Regular Member


Date Joined Feb 2008
Total Posts : 21
   Posted 3/6/2008 9:15 PM (GMT -6)   
Thanks Londongirl,
I will look into the drug you mentioned and ask my GI about it when I see him next week. I know how you feel, some times I feel the cure is as bad than the illness, not really but close. I just met with a diabeties specialist who says I may have to go on isulin for high blood sugar brought on by going on Prednisone. They tell me that should all go away once I get off the Pred but they can't say that for sure. I have to test my blood sugar for a week and log it so they can see my situation then decide if I need something to regulate it .

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20577
   Posted 3/7/2008 12:35 PM (GMT -6)   

mythreesons :)

Here's a link from the CCFC about the drug londongirl is referring to...

 

http://biz.yahoo.com/cnw/080129/shire_mezavant_in_cda.html?.v=1

 

:)


My bum is broken....there's a big crack down the middle of it!  LOL  :)

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, April 23, 2018 7:57 AM (GMT -6)
There are a total of 2,954,531 posts in 324,130 threads.
View Active Threads


Who's Online
This forum has 162172 registered members. Please welcome our newest member, fiancee_help.
326 Guest(s), 17 Registered Member(s) are currently online.  Details
supwife, Cberg, island time, Hope4Happiness, peterusa, yancync, BrookieGirl, KYLEb23, InTheShop, OriolCarol, Busted1, cppoly, Steve n Dallas, IntestinalWasps, straydog, limey, iPoop